Alert archive / Nebraska / River Flood Warnings in 2011

River Flood Warning 23, NWS Hastings, NE

June 2, 2011Webster County, Nebraska

NWS Hastings, NE issued this river flood warning at Jun 2, 2011, 7:18 PM CDT for Webster County, Nebraska. It took effect at Jun 2, 2011, 11:59 PM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jun 2, 2011, 7:18 PM CDT (00:18 UTC)
In effect from
Jun 2, 2011, 11:59 PM CDT
Expired
Jun 3, 2011, 1:10 PM CDT
In force
13 hr
Issued by
NWS Hastings, NE
Flood severity
Minor

County Webster County, NE

The radar

The Grand Island radar (KUEX), 17 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

904 
WGUS43 KGID 030018
FLWGID
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
718 PM CDT THU JUN 2 2011

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN NEBRASKA... 

  REPUBLICAN RIVER AT GUIDE ROCK  AFFECTING WEBSTER COUNTY

NEC181-031218-
/O.NEW.KGID.FL.W.0023.110603T0459Z-110603T1800Z/
/GURN1.1.ER.110603T0459Z.110603T0600Z.110603T1200Z.NO/
718 PM CDT THU JUN 2 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS...NE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE REPUBLICAN RIVER AT GUIDE ROCK .
* FROM THIS EVENING TO FRIDAY AFTERNOON.....
* AT  6:45 PM THURSDAY THE STAGE WAS 10.5 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE TONIGHT AND CONTINUE TO RISE 
  TO NEAR 11.1 FEET AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TOMORROW MORNING.
* AT 11.0 FEET...MINOR AGRICULTURAL LOWLAND FLOODING OCCURS.

$$
3 follow-up statements
672 
WGUS83 KGID 030138
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
838 PM CDT THU JUN 2 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
NEBRASKA...KANSAS...
 
  PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES 
  REPUBLICAN RIVER AT GUIDE ROCK  AFFECTING WEBSTER COUNTY 
  SOLOMON RIVER AT BELOIT AFFECTING MITCHELL COUNTY 
  SOUTH FORK SOLOMON NEAR OSBORNE AFFECTING OSBORNE COUNTY 
  NORTH FORK SOLOMON NEAR PORTIS AFFECTING OSBORNE AND SMITH 
  COUNTIES 

KSC141-183-031338-
/O.CON.KGID.FL.W.0020.000000T0000Z-110605T0053Z/
/PTIK1.2.ER.110602T0647Z.110603T0600Z.110604T0653Z.NO/
838 PM CDT THU JUN 2 2011

THE FLOOD WARNING CONTINUES FOR
  THE NORTH FORK SOLOMON NEAR PORTIS.
* AT  7:30 PM THURSDAY THE STAGE WAS 21.3 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.3 FEET BY 
  AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE 
  EARLY SATURDAY MORNING.


$$

KSC123-031337-
/O.EXT.KGID.FL.W.0021.000000T0000Z-110604T2115Z/
/BLTK1.2.ER.000000T0000Z.110603T0600Z.110604T0315Z.NO/
838 PM CDT THU JUN 2 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOLOMON RIVER AT BELOIT.
* AT  5:30 PM THURSDAY THE STAGE WAS 24.4 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.2 FEET BY 
  AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE 
  TOMORROW LATE EVENING.
* AT 25.0 FEET...THE BRIDGE ON COUNTY HIGHWAY S-1033 WHICH IS TWO 
  MILES SOUTHEAST OF BELOIT IS CLOSED.

$$

KSC141-031337-
/O.EXT.KGID.FL.W.0019.000000T0000Z-110605T2154Z/
/OSBK1.2.ER.110602T0706Z.110603T1200Z.110605T0354Z.NO/
838 PM CDT THU JUN 2 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FORK SOLOMON NEAR OSBORNE.
* AT  7:30 PM THURSDAY THE STAGE WAS 19.6 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.7 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY 
  BEFORE MIDNIGHT.
* AT 20.0 FEET...SIGNIFICANT FLOODING OCCURS IN PASTURE LAND NEAR THE
  RIVER.

$$

NEC019-099-031337-
/O.EXT.KGID.FL.W.0022.000000T0000Z-110605T1200Z/
/KEAN1.1.ER.110603T0600Z.110603T1800Z.110604T1800Z.NO/
838 PM CDT THU JUN 2 2011

THE FLOOD WARNING CONTINUES FOR
  THE PLATTE RIVER NEAR KEARNEY.
* AT  8:15 PM THURSDAY THE STAGE WAS 5.9 FEET. 
* FLOOD STAGE IS 6.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TONIGHT AND 
  CONTINUE TO RISE TO NEAR 6.1 FEET BY TOMORROW EARLY AFTERNOON. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY EARLY AFTERNOON.
* AT 6.0 FEET...MINOR FLOODING OF RURAL LOWLANDS OCCUR.

$$

NEC181-031337-
/O.EXT.KGID.FL.W.0023.110603T0459Z-110603T1800Z/
/GURN1.1.ER.110603T0459Z.110603T0600Z.110603T1200Z.NO/
838 PM CDT THU JUN 2 2011

THE FLOOD WARNING CONTINUES FOR
  THE REPUBLICAN RIVER AT GUIDE ROCK.
* AT  7:45 PM THURSDAY THE STAGE WAS 10.6 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 11.1 FEET OVERNIGHT. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TOMORROW MORNING.
* AT 11.0 FEET...MINOR AGRICULTURAL LOWLAND FLOODING OCCURS.

$$
336 
WGUS83 KGID 031320
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
820 AM CDT FRI JUN 3 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
NEBRASKA...
 
  REPUBLICAN RIVER AT GUIDE ROCK  AFFECTING WEBSTER COUNTY 

NEC181-032043-
/O.EXT.KGID.FL.W.0023.000000T0000Z-110603T2043Z/
/GURN1.1.ER.110603T1110Z.110603T1145Z.110603T1443Z.NO/
820 AM CDT FRI JUN 3 2011

THE FLOOD WARNING CONTINUES FOR
  THE REPUBLICAN RIVER AT GUIDE ROCK .
* AT 7:45 AM FRIDAY THE STAGE WAS 11.1 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS MORNING.
* AT 11.0 FEET...MINOR AGRICULTURAL LOWLAND FLOODING OCCURS.

$$
522 
WGUS83 KGID 031810
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
110 PM CDT FRI JUN 3 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
NEBRASKA...
 
  REPUBLICAN RIVER AT GUIDE ROCK  AFFECTING WEBSTER COUNTY

NEC181-031840-
/O.CAN.KGID.FL.W.0023.000000T0000Z-110603T2043Z/
/GURN1.1.ER.110603T1110Z.110603T1145Z.110603T1515Z.NO/
110 PM CDT FRI JUN 3 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE REPUBLICAN RIVER AT GUIDE ROCK .
* AT 12:45 PM FRIDAY THE STAGE WAS 10.7 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* FELL BELOW FLOOD STAGE AT 10:15 AM FRIDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.0 FEET BY TOMORROW 
  MORNING.
* AT 11.0 FEET...MINOR AGRICULTURAL LOWLAND FLOODING OCCURS.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at Jun 2, 6:33 PM CDT, 45 minutes earlier.

Area forecast discussion, Jun 2, 6:33 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
633 PM CDT THU JUN 2 2011

.UPDATE...HAVE LET THE WIND ADVISORY GO AS WINDS HAVE BEEN SHY OF
ADVISORY CRITERIA.

&&

.PREV DISCUSSION... /ISSUED 611 PM CDT THU JUN 2 2011/

AVIATION...00Z TAF. GUSTY SOUTH WINDS WILL DIMINISH SOME THIS
EVENING BUT WILL REMAIN STEADY DURING THE OVERNIGHT PERIOD. CLOUDS
WILL MAINLY BE IN THE MID TO HIGH LEVEL RANGE. TSTMS ARE EXPECTED
TO DEVELOP ALONG A FRONTAL BOUNDARY ACROSS WESTERN NEBRASKA AND
KANSAS AND THERE IS AN OUTSIDE CHC FOR CONVECTION OVERNIGHT BUT
CHCS ARE NOT GREAT ENOUGH TO INCLUDE ANYTHING BUT A VCTS ATTM.
WINDS WILL SHIFT WEST NORTHWEST FRIDAY AFTN WITH FROPA.

PREV DISCUSSION... /ISSUED 358 PM CDT THU JUN 2 2011/

SHORT TERM...LOTS OF HIGH LEVEL CLOUDS STREAMED ACROSS THE PLAINS
TODAY AHEAD OF AN UPPER LEVEL LOW TRANSITIONING INTO THE NORTHERN
PLAINS. THIS ADDITIONAL CLOUD COVER HELPED TO HOLD MAXIMUM
TEMPERATURES DOWN A FEW DEGREES AND LIKELY HELPED LIMIT VERTICAL
MIXING AND WIND SPEEDS SOME...ALBEIT WINDS ARE STILL VERY BREEZY
ACROSS MUCH OF THE AREA. WHILE ADVISORY LEVEL WINDS REMAIN FAIRLY
MARGINAL...DECIDED TO MAINTAIN WIND ADVISORY ACROSS THE SOUTHWESTERN
PORTION OF THE FORECAST AREA AS IT REMAINS POSSIBLE THAT WINDS
WILL INCREASE A BIT MORE DURING THE LATE AFTERNOON HOURS AS
TEMPERATURES CLIMB A FEW MORE DEGREES.

FOR THE REMAINDER OF THE AFTERNOON AND EVENING HOURS...EXPECT STEEP
LOW LEVEL LAPSE RATE OUT WEST AND MODERATE CAPE VALUES TO ONCE AGAIN
SET THE STAGE FOR SOME AFTERNOON AND EARLY EVENING
CONVECTION...ESPECIALLY ACROSS THE WESTERN HALF OF NEBRASKA.
WHILE COVERAGE IS NOT EXPECTED TO BE AS WIDESPREAD AS
YESTERDAY...CANNOT RULE OUT AN ISOLATED SEVERE THUNDERSTORM OR
TWO...LIKELY PRODUCING GUSTY WINDS AND QUARTER SIZED
HAIL...ESPECIALLY THE FURTHER WESTWARD WE LOOK. WHILE CONVECTION
ACROSS THE WEST IN EXPECTED TO DIMINISH DURING THE EVENING
HOURS...COULD SEE A FEW SHOWERS OR THUNDERSTORMS MAINLY NORTH OF
I-80 OVERNIGHT...AS LOW LEVEL JET MAY BE ABLE TO HELP INSTIGATE
SOME SHOWERS OR THUNDERSTORMS ACROSS THIS AREA...ALTHOUGH MOST
FAVORABLE AREAS WILL BE THE NORTH OF OUR CWA.

FOR FRIDAY...EXPECT A DRY COLD FRONT TO PUSH ACROSS THE FORECAST
AREA DURING THE DAYTIME HOURS...HELPING TO MODERATE THE AIR MASS AND
HOLD DOWN AFTERNOON MAXIMUMS A FEW DEGREES...BUT OVERALL...TOMORROW
LOOKS LIKE A FAIRLY NICE DAY ACROSS THE REGION AS WINDS WILL LIGHTEN
AND SHIFT NORTHWESTERLY AND SKIES WILL BE AT LEAST PARTLY SUNNY.
HOWEVER WITH FRONTAL BOUNDARY HANGING AROUND THE REGION LATE IN THE
DAY AND FORCING FROM A DEVELOPING LOW LEVEL JET...MAY SEE SOME
CONVECTION FIRE UP ACROSS SOUTH CENTRAL NEBRASKA DURING THE LATE
EVENING OR OVERNIGHT HOURS FRIDAY NIGHT INTO SATURDAY MORNING...SO
KEPT CHANCE POPS ACROSS THIS AREA FOR THIS TIME PERIOD WITH
LESSER CHANGES ACROSS KANSAS PORTION OF FORECAST AREA.

12Z SATURDAY THROUGH THURSDAY.  PRIMARY FORECAST CONCERNS CONTINUE
TO LIE WITH TEMPERATURES AND WEEKEND PRECIPITATION CHANCES.

LOOKING TO THE WEEKEND...THERE HASNT REALLY BEEN ANY SIGNIFICANT
CHANGES IN THE MODELS /WHICH REMAIN IN FAIRLY GOOD AGREEMENT/ WITH
THE OVERALL PATTERN.  AT THE START OF THE LONG TERM PERIOD...THE
MAJORITY OF THE CONUS IS INFLUENCED BY AN UPPER LEVEL HIGH PRESSURE
SYSTEM WHICH IS GENERALLY CENTERED OVER ARKANSAS...WITH THE RIDGE
AXIS EXTENDING N/NE INTO THE GREAT LAKES.  FLOW OVER THE CWA REMAINS
SOUTHWESTERLY WITH ONE LOW PRESSURE SYSTEM SITTING JUST OFF THE WEST
COAST...BUT IT ISNT A HIGHLY AMPLIFIED PATTERN THANKS TO ANOTHER LOW
PRESSURE SYSTEM WHICH IS CENTERED OVER CENTRAL CANADA KEEPING THE
RIDGE FLATTENED SOME.  THROUGH THE REMAINDER OF THE DAY AND INTO
SATURDAY NIGHT...THE RIDGE AXIS BEGINS A WESTWARD SHIFT BACK ONTO
THE PLAINS/ROCKIES AS THE CANADIAN LOW SHIFTS EAST AND DIGS A BIT
FURTHER SOUTH INTO THE NORTHEASTERN CONUS...WHERE IT REMAINS INTO
SUNDAY.  AT THE SURFACE...LOW PRESSURE REMAINS OVER THE HIGH
PLAINS...WITH HIGH PRESSURE LOCATED OFF TO THE NORTHEAST OF THE
CWA.  THE SURFACE FRONT WHICH STALLS OUT ACROSS THE CWA EARLY ON IN
THE PERIOD CONTINUES TO LINGER AROUND THROUGH THE WEEKEND...BUT DOES
BECOME A BIT MORE DIFFUSE INTO THE LATTER HALF OF THE
WEEKEND...SWITCHING FROM GENERALLY EASTERLY WINDS ON SATURDAY FOR
MANY ON THE NORTH SIDE OF THE FRONT TO MORE SOUTHEASTERLY/SOUTHERLY
FLOW ON SUNDAY.  AS FAR AS PRECIPITATION CHANCES GO...KEPT THE POPS
GOING SATURDAY/SATURDAY NIGHT...WITH THE FRONTAL BOUNDARY IN THE
AREA AND INCREASING WA/MOISTURE ADVECTION NORTHWARD THANKS TO AN
INCREASING LLJ.  DECIDED TO KEEP SUN/SUNDAY NIGHT DRY WITH THE RIDGE
AXIS BUILDING BACK INTO THE PLAINS...MAIN FOCUS SHOULD BE FURTHER
NORTH...BUT CONFIDENCE IS NOT HIGH IN THINGS STAYING DRY.  WITH THE
MORE EASTERLY FLOW ON SATURDAY AND A FEW MORE CLOUDS EXPECTED...DID
KEEP THE TEMPS A TOUCH COOLER WIT HIGHS IN THE 80S...WITH INCREASING
HIGHS ON SUNDAY /MID 80S TO LOWER 90S/ WITH A MORE SOUTHERLY
COMPONENT TO THE WINDS AND INCREASING TEMPS ALOFT THANKS TO THE
RIDGE MOVING BACK WEST.

AS WE GET INTO EARLY/MID WORK WEEK...MODELS IN GOOD AGREEMENT
SHOWING THE UPPER LEVEL RIDGE REMAINING THE DOMINANT FEATURE ACROSS
THE PLAINS...WHICH DOES AMPLIFY A BIT MORE AS THE NEXT TROUGH DIGS
FURTHER SOUTH ALONG THE WEST COAST. EXPECTING WARM...DRY
CONDITIONS...WITH MORE CONFIDENCE IN THE MON/TUE TIME FRAME VS
WED/THURS.  CONFIDENCE IS A LITTLE LOWER MID WEEK DUE TO MODEL
DIFFERENCES WITH ENERGY SHIFTING NE ALONG/OVER THE RIDGE...AND HOW
MUCH IT GETS BROKEN DOWN.  MORE SUPPORT LIES WITH ANY ASSOCIATED
DISTURBANCES REMAINING OFF TO THE N/NW OF THE CWA...SO WILL KEEP THE
FORECAST DRY...BUT IT WONT TAKE MUCH OF A CHANGE IN THE MODELS TO
BRING A NEED FOR AT LEAST LOW POPS.  TEMPS REMAIN TOASTY ACROSS THE
ENTIRE CWA...WITH 90S EXPECTED MON-WED...WITH COOLER TEMPS INTO
THURSDAY /80S/ AS THE RIDGE AXIS BREAKS DOWN AND THE WARMER AIR IS
PUSHED SOUTH OF THE CWA.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&
Hazardous weather outlook, Jun 2, 6:27 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
627 PM CDT THU JUN 2 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
031200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
627 PM CDT THU JUN 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

HEAVY RAINFALL FROM OVERNIGHT SHOWERS AND THUNDERSTORMS HAS
RESULTED IN AREAS OF RIVER AND LOWLAND FLOODING ACROSS PORTIONS OF
NORTH CENTRAL KANSAS. ALSO...THE PLATTE RIVER IN SOUTH CENTRAL
NEBRASKA IS RISING DUE TO RELEASES FROM KINGSLEY DAM.  PLEASE
MONITOR LOCAL AREA FLOOD STATEMENTS FOR FURTHER INFORMATION.

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TONIGHT.
THERE IS A SLIGHT RISK FOR SOME OF THESE THUNDERSTORMS TO BECOME
SEVERE ACROSS WESTERN AREAS OF THE FORECAST AREA...MAINLY ALONG
AND WEST OF A LINE FROM ORD NEBRASKA TO BEAVER CITY NEBRASKA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

CHANCES FOR THUNDERSTORMS EXIST IN THE FORECAST FRIDAY NIGHT
THROUGH SATURDAY NIGHT. SOME OF THE STORMS FRIDAY NIGHT MAY BE ON
THE STRONG SIDE...WITH HAIL TO THE SIZE NICKELS POSSIBLE. ALTHOUGH
NOT LIKELY...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
SATURDAY AFTERNOON AND NIGHT. QUARTER SIZE HAIL AND THUNDERSTORM
WIND GUSTS TO 60 MPH WOULD BE THE PRIMARY SEVERE WEATHER THREATS
SHOULD SEVERE WEATHER PRESENT ITSELF DURING THE DAY SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

Nearby

River Flood Warnings in Nebraska, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.